Log in
Restless Legs Syndrome
11,036 members6,914 posts

Life after pramipexole!

I thought you might like to hear something (hopefully) positive !

After being off pramipexole for around a month I have restarted Gabapentin (100mg) I did take it when I was weaning but not surprisingly it didn’t seem to help.

The 3 nights I have taken it have given me some better sleep. My fingers are crossed!!

12 Replies
oldestnewest

Glad to hear! How did the withdrawal go for you? How did you do it, how long did it take, and did you have the help of an opioid?

Reply

I weaned from 0.088mg over 2 weeks (no prescribed opioids, tried some paracetamol/codeine but don’t think it helped)

Hard but do-able, yo-yo ed from optimism to teariness! Have also had regular B vits Mg and gentle iron supplements .

I wanted to post this as there are plenty of posts with lots of serious medication which initially made me feel a bit hopeless about RLS!

4 likes
Reply

Good one!

Well done.

1 like
Reply

I have gone off pramipexole twice and both times it caused withdrawal symptoms of extreme depression and anxiety. It took longer than a month or two before those symptoms kicked in. There is a syndrome (dopamine agonist withdrawal syndrome (DAWS) and it’s very real. I really really hope you don’t experience this. It really messed up my life twice.

Reply

Sorry to hear that. I’m hopeful that won’t happen to me! I waited to start Gabapentin until I reached a baseline after stopping DAs, it seems ok so far!

Reply

Fantastic. It’s great when people post good news

4 likes
Reply

Happy New Year Involuntarydancer !! I will never forget how helpful you have been to me and others on this site and still is I see. Always good knowledge with good compassion and genuine caring for other members with RLS problems. This is Alia22. It has been a while since I have not been on this site but today I received a mail from a member asking me about my experience with Pramipexole and I saw your reply when I signed in. Now I am on the Rheumatoid Arthritis site, having bigger fish to fry with this cruel disease.

But I will tell you this: since my last conversation with you, I went to my RLS doctor (this is more than a year ago) and you warned me to don't accept that he increases the pramipexole I think which he wanted to do and I told him no, just give me the prescription I want because I don't agree with you (obviously he was not knowledgeable about RLS although he told me he was, he was a neurologist and neurologists confuse RLS with

Parkinson, but I stuck to what you told me and since he was a Buddhist, he did not have a big ego and accepted that I challenge his knowledge and as of today, thank G-d, I still take every night the same prescription and I am fine. I don't remember exactly our conversation, all I know is I followed your advice and it is still working for me after all this time.

Now I hope and pray that you are better since your last move to another place and hope to hear always good news about you. Thanks always, will not forget members like you.

Take care now. Alia22 (now Hannah44 on RA site. Hannah is my Hebrew name)

1 like
Reply

Brilliant news. Thanks for sharing

1 like
Reply

Yay! Gives us all some hope and I’m very happy for you given how notoriously difficult that can be to get off from.

Sus

2 likes
Reply

Hi, I'm so glad things are improving for you and I hope it works out. I'm weaning off Pram myself, almost there now as I took my last ones last night. The last month has been a waking nightmare and the temptation to go back and overdose on Pram has been overwhelming. I have had to take Codeine a few times but I'm still avoiding alcohol. I'm on Gabapentin already so hopefully it will start to kick in soon. I will see my new GP on the 18th, I was going to ask for Opioids and may still do so but I'm curious to know whether the Gabapentin works without them as I'd rather not take both (if you can). I suppose we all suffer in different ways anyway but I hope you keep posting as to your progress as I'm very interested to know what happens. Good luck.

1 like
Reply

So happy for you! Sleep changes the world doesn’t it? I’m on day 5 of withdrawal using oxycodone & THC/CBD oil & so far everything is manageable. I’m also on 1200 mg of Neurontin a day.

1 like
Reply

Good for you!! I still tale all 3; Pramipexole, Gabapentin, and Requip. However have decreased dosages by adding Pramipexole. Its the only hope for me but I was SO proud to have found it. It made my legs be still from day one. I added back in 1 mg Requip to help me rest better and take 1- 400 mg capsule Gabapentin only at night. Dropped some weight and that helped a lot as well. I hope one day to be as "pill free" as possible!

Reply

You may also like...